Table of Contents Author Guidelines Submit a Manuscript
International Journal of Biomedical Imaging
Volume 2008 (2008), Article ID 184123, 8 pages
http://dx.doi.org/10.1155/2008/184123
Research Article

Suppression of MRI Truncation Artifacts Using Total Variation Constrained Data Extrapolation

Biomedizinische NMR Forschungs GmbH, Max-Planck-Institut für biophysikalische Chemie, 37070 Göttingen, Germany

Received 8 January 2008; Revised 21 April 2008; Accepted 5 August 2008

Academic Editor: David Wilson

Copyright © 2008 Kai Tobias Block et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Z.-P. Liang and P. C. Lauterbur, Principles of Magnetic Resonance Imaging, IEEE Press Series on Biomedical Engineering, IEEE Press, New York, NY, USA, 2000.
  2. Z.-P. Liang, F. B. Boada, R. T. Constable, E. M. Haacke, P. C. Lauterbur, and M. Smith, “Constrained reconstruction methods in MR imaging,” Reviews of Magnetic Resonance in Medicine, vol. 4, no. 2, pp. 67–185, 1992. View at Google Scholar
  3. M. R. Smith and S. T. Nichols, “A comparison of models used as alternative magnetic resonance image reconstruction methods,” Magnetic Resonance Imaging, vol. 8, no. 2, pp. 173–183, 1990. View at Publisher · View at Google Scholar
  4. R. Archibald and A. Gelb, “A method to reduce the Gibbs ringing artifact in MRI scans while keeping tissue boundary integrity,” IEEE Transactions on Medical Imaging, vol. 21, no. 4, pp. 305–319, 2002. View at Publisher · View at Google Scholar · View at PubMed
  5. M. F. Callaghan, D. J. Larkman, and J. V. Hajnal, “Padé methods for reconstruction and feature extraction in magnetic resonance imaging,” Magnetic Resonance in Medicine, vol. 54, no. 6, pp. 1490–1502, 2005. View at Publisher · View at Google Scholar · View at PubMed
  6. R. T. Constable and R. M. Henkelman, “Data extrapolation for truncation artifact removal,” Magnetic Resonance in Medicine, vol. 17, no. 1, pp. 108–118, 1991. View at Publisher · View at Google Scholar
  7. S. Amartur and E. M. Haacke, “Modified iterative model based on data extrapolation method to reduce Gibbs ringing,” Journal of Magnetic Resonance Imaging, vol. 1, no. 3, pp. 307–317, 1991. View at Publisher · View at Google Scholar
  8. S. Amartur, Z.-P. Liang, F. Boada, and E. M. Haacke, “Phase-constrained data extrapolation method for reduction of truncation artifacts,” Journal of Magnetic Resonance Imaging, vol. 1, no. 6, pp. 721–724, 1991. View at Publisher · View at Google Scholar
  9. J. Tsao, “Extension of finite-support extrapolation using the generalized series model for MR spectroscopic imaging,” IEEE Transactions on Medical Imaging, vol. 20, no. 11, pp. 1178–1183, 2001. View at Publisher · View at Google Scholar · View at PubMed
  10. L. I. Rudin, S. Osher, and E. Fatemi, “Nonlinear total variation based noise removal algorithms,” Physica D, vol. 60, no. 1–4, pp. 259–268, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. D. L. Donoho, “Compressed sensing,” IEEE Transactions on Information Theory, vol. 52, no. 4, pp. 1289–1306, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. K. T. Block, M. Uecker, and J. Frahm, “Undersampled radial MRI with multiple coils. Iterative image reconstruction using a total variation constraint,” Magnetic Resonance in Medicine, vol. 57, no. 6, pp. 1086–1098, 2007. View at Publisher · View at Google Scholar · View at PubMed
  13. G. Landi, E. L. Piccolomini, and F. Zama, “A total variation-based reconstruction method for dynamic MRI,” Computational and Mathematical Methods in Medicine, vol. 9, no. 1, pp. 69–80, 2008. View at Publisher · View at Google Scholar
  14. W. W. Hager and H. Zhang, “A new conjugate gradient method with guaranteed descent and an efficient line search,” SIAM Journal on Optimization, vol. 16, no. 1, pp. 170–192, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. D. Geman and C. Yang, “Nonlinear image recovery with half-quadratic regularization,” IEEE Transactions on Image Processing, vol. 4, no. 7, pp. 932–946, 1995. View at Publisher · View at Google Scholar · View at PubMed